Tennessee, 2010Flash Flooding in Tennessee, May 16, 2010
May 16, 2010 · NWS MEG · 2 events in 2 counties and zones
A stationary front was located across West Tennessee and Arkansas during the afternoon and evening hours of May 16, 2010 while an upper level disturbance moved into the Mid Mississippi Valley. These features combined with daytime heating to produce showers and thunderstorms across the Mid South.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front was located across West Tennessee and Arkansas during the afternoon and evening hours of May 16, 2010 while an upper level disturbance moved into the Mid Mississippi Valley. These features combined with daytime heating to produce showers and thunderstorms across the Mid South. Some of the storms were severe producing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 16, 6:03 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, May 16, 6:03 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT SUN MAY 16 2010
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 521 PM CDT SUN MAY 16 2010/
UPDATE...
LINE OF STRONG TO SEVERE THUNDERSTORMS IS NOW PUSHING INTO EASTERN
ARKANSAS. THIS LINE WILL CONTINUE PUSHING EAST EARLY THIS EVENING
AND WILL ENCOUNTER A FAVORABLE ATMOSPHERE FOR SEVERE THUNDERSTORMS
UNTIL DAYTIME INSTABILITY DIMINISHES AROUND 02Z. REFERENCE SPC SWO
MCD 585.
IN ADDITION...THE FLASH FLOOD THREAT WILL ACCOMPANY THIS LINE SO
EXTENDED THE FLASH FLOOD WATCH UNTIL MIDNIGHT.
GRIDS UPDATED AND PRODUCTS SENT.
BORGHOFF
&&
.PREV DISCUSSION... /ISSUED 335 PM CDT SUN MAY 16 2010/
DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A QUASI-
STATIONARY BOUNDARY ACROSS WEST TENNESSEE AND ARKANSAS.
MEANWHILE...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS
INDICATE AN UPPER LEVEL TROUGH AXIS LOCATED ACROSS THE
CENTRAL/SOUTHERN PLAINS THIS AFTERNOON. REGIONAL WSR-88D RADAR
TRENDS INDICATE MOST OF THE SHOWER/THUNDERSTORM ACTIVITY ACROSS
THE FORECAST AREA BEING DRIVEN BY DAYTIME HEATING WHILE ACROSS
ARKANSAS THE UPPER LEVEL TROUGH WAS PRODUCING NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS ARKANSAS. SEVERE THUNDERSTORM/HEAVY RAINFALL
POTENTIAL INTO EARLY THIS EVENING IS THE MAIN CONCERN IN THIS
AFTERNOON/S FORECAST PACKAGE.
SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE MID SOUTH
THROUGH EARLY TO MID EVENING AS A STRONG UPPER LEVEL TROUGH MOVES
FROM THE CENTRAL/SOUTHERN PLAINS AND INTO THE MISSISSIPPI VALLEY
TONIGHT INTO MONDAY. BASED ON LATEST SHORT TERM CONVECTIVE TRENDS
BELIEVE THAT A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS THE MISSISSIPPI RIVER DELTA AND NORTH MISSISSIPPI
AT LEAST THROUGH EARLY EVENING. THE MAIN THREATS WITH ANY
THUNDERSTORMS THAT BECOME SEVERE WOULD BE LARGE HAIL AND DAMAGING
WINDS. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL/FLASH FLOODING BUT CONFIDENCE IS TOO LOW AT THIS
TIME TO JUSTIFY EXTENSION OF FLASH FLOOD WATCH BEYOND 00Z.
SHORT TERM MODELS CONTINUE TO INDICATE CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL GRADUALLY COME TO AND END BY MONDAY NIGHT AS
HIGH PRESSURE BUILDS INTO THE FORECAST AREA THROUGH TUESDAY NIGHT.
LONG TERM...(WEDNESDAY THROUGH SUNDAY)...12Z LONG RANGE MODELS
CONTINUE TO DIVERGE WITH SOLUTIONS AS AN OPEN WAVE UPPER LEVEL LOW
EJECTS OUT OF THE ROCKIES AND INTO THE CENTRAL/SOUTHERN PLAINS AND
MIDDLE/LOWER MISSISSIPPI VALLEYS TOWARDS THE END OF THE PERIOD.
TRENDED FORECAST TOWARDS THE 12Z ECMWF BUT WITH LOW CONFIDENCE
KEPT LOW POPS GOING IN THE LONG TERM FORECAST.
CJC
&&
.AVIATION...
00Z TAFS
LINE OF THUNDERSTORMS ALONG THE MS RIVER AT TAF ISSUANCE TIME WILL
CONTINUE PUSHING EAST ACROSS THE MIDSOUTH EARLY THIS EVENING. LOOK
FOR TEMPO IFR CONDITIONS AS THE LINE PASSES THROUGH. ADDITIONAL
SCATTERED THUNDERSTORMS WILL PERSIST ACROSS NORTHERN MS AND WEST
TN AHEAD OF THE LINE.
AFTER THE THUNDERSTORMS WEAKEN AND DIMINISH BY 05Z...LOW CLOUDS
AND AREAS OF FOG ARE EXPECTED TO DEVELOP LATER TONIGHT AS BOUNDARY
LAYER WINDS DROP OFF. IFR CONDITIONS EXPECTED WITH SOME LIFR
CONDITIONS ALSO POSSIBLE...ESPECIALLY AT KMKL AND KTUP.
COLD FRONT WILL PASS THROUGH EARLY MONDAY...CAUSING WINDS TO
INCREASE AND CIGS/VSBYS TO RISE QUICKLY AROUND 14-15Z.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 65 79 58 78 / 100 20 10 10
MKL 63 77 55 75 / 60 30 10 10
JBR 62 77 55 76 / 100 30 10 10
TUP 64 83 57 79 / 60 20 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 16, 6:40 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT SUN MAY 16 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
740 PM CDT SUN MAY 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE THIS EVENING AS A LINE OF THUNDERSTORMS TRACKS EAST ACROSS
THE MIDSOUTH.
A FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT THIS EVENING.
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND PRODUCE
HEAVY RAIN WITH THE POSSIBILITY OF FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.
BORGHOFF
In the hours before
Special weather statement, May 16, 6:37 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CDT SUN MAY 16 2010
MSZ015-170115-
PONTOTOC MS-
737 PM CDT SUN MAY 16 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 4 MILES SOUTH OF ECRU TO
RANDOLPH AT 738 PM CDT...MOVING EAST AT 15 MPH.
PEOPLE IN PONTOTOC COUNTY...INCLUDING LOCATIONS NEAR PONTOTOC AND
TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 16, 6:44 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT SUN MAY 16 2010
MSZ001>003-TNZ050-052-053-089-090-170130-
DE SOTO MS-BENTON MS-MARSHALL MS-FAYETTE TN-HAYWOOD TN-MADISON TN-
CHESTER TN-HARDEMAN TN-
744 PM CDT SUN MAY 16 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...
NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
EAST CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 6 MILES NORTHWEST OF HILLVILLE TO BYHALIA AT 744 PM
CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...CHESTER...DESOTO...FAYETTE...HARDEMAN...HAYWOOD...
MADISON AND MARSHALL COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...
CHICKASAW STATE FOREST...CHICKASAW STATE PARK...HOLLY SPRINGS AND T O
FULLER STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 16, 6:52 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CDT SUN MAY 16 2010
MSZ004-005-009-014-170115-
ALCORN MS-TIPPAH MS-PRENTISS MS-UNION MS-
752 PM CDT SUN MAY 16 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...
SOUTH CENTRAL ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER RIPLEY AT 752 PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ALCORN...PRENTISS...TIPPAH AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, May 16, 6:56 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG LYNN 36.01N 91.25W
05/16/2010 LAWRENCE AR BROADCAST MEDIA
POWER LINES DOWN AND A TREE FELL ON A CAR IN SOUTHWEST
LAWRENCE COUNTY.
0535 PM TORNADO 6 W STEELE 36.08N 89.95W
05/16/2010 PEMISCOT MO TRAINED SPOTTER
CONFIRMED TOUCHDOWN OF A LANDSPOUT.
0545 PM TORNADO STEELE 36.08N 89.85W
05/16/2010 PEMISCOT MO LAW ENFORCEMENT
LANDSPOUTS WERE REPORTED IN STEELE AND THROUGHOUT
PEMISCOT COUNTY.
0610 PM TORNADO STEELE 36.08N 89.85W
05/16/2010 PEMISCOT MO LAW ENFORCEMENT
LANDSPOUTS WERE REPORTED IN STEELE AND THROUGHOUT
PEMISCOT COUNTY.
0613 PM TSTM WND DMG 3 NE HORNERSVILLE 36.07N 90.08W
05/16/2010 DUNKLIN MO LAW ENFORCEMENT
SEVERE DAMAGE TO FARM EQUIPMENT ON COUNTY ROAD 735 JUST
WEST OF HIGHWAY CC NEAR RIVES AREA.
0635 PM TSTM WND DMG 6 SSE KENNETT 36.16N 90.01W
05/16/2010 DUNKLIN MO AMATEUR RADIO
A TOOL SHED WAS DESTROYED ON COUNTY ROAD 721 IN DUNKLIN
COUNTY.
0640 PM TSTM WND DMG FORREST CITY 35.01N 90.79W
05/16/2010 ST. FRANCIS AR LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 284 BLOCKING THE ROAD.
0643 PM HAIL BLYTHEVILLE 35.93N 89.92W
05/16/2010 E0.88 INCH MISSISSIPPI AR AMATEUR RADIO
0753 PM HAIL 18 SW OXFORD 34.18N 89.75W
05/16/2010 E0.88 INCH PANOLA MS AMATEUR RADIO
&&
CCDSpecial weather statement, May 16, 6:58 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
758 PM CDT SUN MAY 16 2010
TNZ020-021-052-054-170130-
CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-
758 PM CDT SUN MAY 16 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 PM CDT FOR...
SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
12 MILES NORTHWEST OF BARGERTON AT 759 PM CDT...MOVING EAST AT 20
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...GIBSON...HENDERSON AND MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BEECH LAKE.
Local storm report, May 16, 7:09 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
809 PM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG LYNN 36.01N 91.25W
05/16/2010 LAWRENCE AR BROADCAST MEDIA
POWER LINES DOWN AND A TREE FELL ON A CAR IN SOUTHWEST
LAWRENCE COUNTY.
0535 PM TORNADO 6 W STEELE 36.08N 89.95W
05/16/2010 PEMISCOT MO TRAINED SPOTTER
CONFIRMED TOUCHDOWN OF A LANDSPOUT.
0545 PM TORNADO STEELE 36.08N 89.85W
05/16/2010 PEMISCOT MO LAW ENFORCEMENT
LANDSPOUTS WERE REPORTED IN STEELE AND THROUGHOUT
PEMISCOT COUNTY.
0610 PM TORNADO STEELE 36.08N 89.85W
05/16/2010 PEMISCOT MO LAW ENFORCEMENT
LANDSPOUTS WERE REPORTED IN STEELE AND THROUGHOUT
PEMISCOT COUNTY.
0613 PM TSTM WND DMG 3 NE HORNERSVILLE 36.07N 90.08W
05/16/2010 DUNKLIN MO LAW ENFORCEMENT
SEVERE DAMAGE TO FARM EQUIPMENT ON COUNTY ROAD 735 JUST
WEST OF HIGHWAY CC NEAR RIVES AREA.
0635 PM TSTM WND DMG 6 SSE KENNETT 36.16N 90.01W
05/16/2010 DUNKLIN MO AMATEUR RADIO
A TOOL SHED WAS DESTROYED ON COUNTY ROAD 721 IN DUNKLIN
COUNTY.
0640 PM TSTM WND DMG FORREST CITY 35.01N 90.79W
05/16/2010 ST. FRANCIS AR LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 284 BLOCKING THE ROAD.
0643 PM HAIL BLYTHEVILLE 35.93N 89.92W
05/16/2010 E0.88 INCH MISSISSIPPI AR AMATEUR RADIO
0748 PM FLASH FLOOD OBION 36.26N 89.19W
05/16/2010 OBION TN LAW ENFORCEMENT
3 INCHES OF WATER COVERING PALESTINE STREET AND HURT
STREET.
0753 PM HAIL 18 SW OXFORD 34.18N 89.75W
05/16/2010 E0.88 INCH PANOLA MS AMATEUR RADIO
&&
CCDFlash Flood, Gibson
- When
- May 16, 7:55 PM CST to 8:55 PM CST
- Where
- Gibson County, 0.9 mi NW of Dyer to 1.28 mi S of Dyer
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.077, -89.013
Heavy rain caused flash flooding in Dyer. Highway 77 and the Old Dyer-Trenton Road were flooded. The road in front of 184 West College Street collapsed and washed away.
Flash Flood, Obion
- When
- May 16, 8:00 PM CST to 9:00 PM CST
- Where
- Obion County, 2 mi SW of Samburg to 2.92 mi SSW of Lassiter Corner
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.359, -89.375
Heavy rain produced flash flooding near Samburg. Highway 21/22 was flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, May 16, 201021 injured · $400 · 4.25 in hail · 47 events
- Hail and Damaging Winds in North Carolina, May 16, 20101 injured · $1.2 million · 50 kt wind · 11 events
- Flash Flooding and Hail in West Virginia, May 16 to 18, 2010$1.6 million · 1.25 in hail · 10 events
- Flash Flood and Hail in Arkansas, May 16 to 17, 2010$927,000 · 2 in hail · 19 events
- Flash Flooding in West Virginia, May 16, 2010$800,000 · 4 events
- Flash Flood and Hail in Mississippi, May 16, 2010$500,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in North Carolina, May 16, 20101 injured · $330,000 · 1 in hail · 6 events
- Flash Flood in Virginia, May 16, 2010$300,000 · 1 event
- Hail and Damaging Winds in Georgia, May 16, 2010$55,000 · 60 kt wind · 7 events
- Flash Flooding and Damaging Winds in Texas, May 16, 2010$50,000 · 53 kt wind · 5 events
- Flash Flood in North Carolina, May 16, 2010$50,000 · 1 event
- Flooding in Arkansas, May 16 to 31, 2010$42,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230636, 230639.